Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 13, 2001, 7:39 PM MDT for Weld County, Colorado. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2001, 7:39 PM MDT (01:39 UTC)
- Expired
- Jul 13, 2001, 9:15 PM MDT
- In force
- 96 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Weld County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 648 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 140140
FFWBOU
COC123-140315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
739 PM MDT FRI JUL 13 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF SOUTHEASTERN GREELEY
* UNTIL 915 PM MDT
* AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CONTINUING FROM JUST SOUTHEAST OF GREELEY TO KERSEY TO
HARDIN. THE STORMS PRODUCING THE HEAVY RAIN WERE MOVING SLOWLY
SOUTHEAST.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
TO...SOUTHEASTERN GREELEY...EVANS...HARDIN AND KERSEY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 4040 10476 4033 10468 4030 10453 4024 10431
4034 10426 4041 10450 4045 10466
KLEYLAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:00 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 13, 3:00 PM MDT, 4 hours 39 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT FRI JUL 13 2001 WDSPRD CONVECTION OVR WRN CO AND FOUR CORNERS RGN IN ADVANCE OF MID/UPR LVL POT VORT CLOUD COMMA PASSING OVR W-CNTRL AZ ATTM. TSTMS ALREADY FIRING OVR THE FOOTHILLS AND MONUMENT RIDGE AS WELL...A PRELUDE TO THINGS TO COME NEXT SVRL HRS. ACARS SOUNDINGS...VAD AND PLATTEVILLE PROFILERS SHOWING E-SELY FLOW DEEPENING WITH 2MB/HR PRES FALL W OF MTNS CONTRIBUTING TO STRAIGHTENING UPSLOPE FLOW. LATEST ACAR SOUNDING OVR DEN SHOWING 0DEG C LVL AT 14800 MSL DOWN FM 16670 FT MSL AT 12Z THIS MRNG. PRECIPITABLE H2O OFF THIS MRNG/S DEN SOUNDING 1.10 INCHES...HIGHEST 12Z AMT SINCE MONSOON FLOW BEGAN A WEEK AGO. ETA AND MM5 MODEL SOUNDINGS GIVE PRECIPITABLE AMTS IN THE 1.12-1.25 INCH RANGE OVR NERN CO PLNS THRU 06Z TONIGHT...WITH HIGHEST VALUES AT 00Z. DEN 88D ALREADY INDICATING 1-HR RAINFALL AMTS IN THE 1.0-2.5 INCHES IN THE FTHLS WITH GOLFBALL SIZE HAIL FM STORM OVR DOUGLAS CTY. WITH THE BEST LOW AND MID-LVL FORCING AND INSTABLITY OVR CWFA NOW THRU 03Z AND WITH FREEZE LVL LOWERING...APRS VRY HVY RAINFALL AND LARGE DAMAGING HAIL BIGGEST THREAT...ESPLY IN THE FTHLS...MONUMENT HILL AND URBAN COOORIDOR. FLASH FLOOD WATCH ALREADY IN PLACE IN AND ALONG THER FRONT RANGE THRU MIDNIGHT TONIGHT. IF STORMS HOLD TOGETHER AS THEY SHOULD WITH PASSAGE OF VORT MAX LATER THIS EVE...COULD SEE LOCAL FLOODING ON THE PLAINS E OF URBAN CORRIDOR BY MID-EVE. SOILS IN MANY AREAS ALREADY NR SATURATION SO RAINFALL AMTS IN THE 1.5 TO 2.0 INCH RANGE MAY BE ALL THAT/S NEEDED TO CAUSE FLASH FLOODING. ONE NEGATIVE TO ALL THIS IS THE FASTER SPEED AT WHICH STORMS ARE XPCTD TO MOVE THIS EVE AS CURRENT MID-LVL FLOW OFF ACARS SOUNDINGS IN THE 15-25KT RNG. STILL WILL KP FLASH FLOOD WATCH IN PLACE. ON SATURDAY...MDLS SHOW ANOTHER MID-LVL VORT MAX/SHRT WV PASSING OVR NRN CO. HWVR PROGD ARRIVAL OF THIS FEATURE NR MIDDAY COULD CAUSE SKIES TO CLOUD OVR SOONER...CONSEQUENTLY SHUTTING OFF HEATING EARLIER. STILL GRIDDS SHOW AMPLE MOISTURE AROUND AND WITH SYNOPTIC SCALE FORCING SHOULD SEE ANOTHER ROUND OF AFTN/EVE SHWRS AND TSTMS. ALTHOUGH RAINFALL AMTS MAY NOT BE AS IMPRESSIVE AS THOSE ANTICIPATED LATER TODAY. IN XTNDD PRD...MODELS SHOW MONSOON FLOW WAIVERING A BIT BY SUN WITH FLOW ALOFT BECOMING MORE W-SWLY. LOW LVLS APR TO DRY OUT SOME ON SUN WITH DOWNSLOPE FLOW AND TEMPS SHOULD BE ON THE RISE WITH SLGT WARMING ALOFT AND WITH MORE SUNSHINE. ON MONDAY AND TUESDAY UPR RIDGE SHIFTS BACK OVR TX/OK ALLOWING TROPICAL MOISTURE TO RESUME ITS NWRD FLOW BACK INTO CO. SHOULD SEE A RESUMPTION OF LCLY HVY RAINFALL DURING AFTN AND EVE HRS IN AND ALONG THE FRONT RANGE. FM WED ON...MEDIUM RANGE MODELS SHOW SOUTHERN GREAT PLAINS FLATTENING AND SHIFTING WWRD TOWARDS THE DESERT SOUTHWEST...PARTLY IN RESPONSE TO DEEP H5 TROF MOVG ON SHORE IN PAC NW. IF THIS SHOULD OCCUR...A BIG IF...WE SHOULD SEE A RETURN TO MUCH DRIER AND SOMEWHAT HOTTER CNDTNS BY LATE NEXT WEEK. CURRENT FCST ALREADY REFLECTING TO DRYING TREND. BAKER .DEN...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS UNTIL MIDNIGHT TONIGHT...ZONES 35>36..38>43..45.
In the hours before
Local storm report, Jul 13, 2:58 PM MDT, 4 hours 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
0258 PM MDT FRI JUL 13 2001
...PRELIMINARY STORM REPORT FOR JULY 13 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0224 PM 5 W CASTLE ROCK CO 1.75 INCH HAIL
07/13/01 DOUGLAS
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jul 14, 5:36 PM MDT | Flash Flood Warning | BOU | Logan | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.